Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 148, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 18, 2007, 9:16 PM EDT for Liberty County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2007, 9:16 PM EDT (01:16 UTC)
- Expired
- Aug 18, 2007, 9:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Liberty County, FL
The radar
The Tallahassee radar (KTLH), 50 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.3 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1163 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 190116
SVRTAE
FLC077-190145-
/O.NEW.KTAE.SV.W.0148.070819T0116Z-070819T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
916 PM EDT SAT AUG 18 2007
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LIBERTY COUNTY IN FLORIDA...
* UNTIL 945 PM EDT
* AT 912 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ROCK BLUFF...OR ABOUT 14 MILES EAST OF BLOUNTSTOWN...AND MOVING
WEST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ROCK BLUFF AND OCHISI BY 925 PM EDT...
7 MILES NORTH OF BRISTOL BY 930 PM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3039 8502 3060 8492 3060 8489 3053 8487
3053 8482 3051 8479 3046 8478 3046 8472
3038 8473 3038 8473
$$
12-WATSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 8:45 PM EDT, 31 minutes earlier.
Area forecast discussion, Aug 18, 8:45 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 845 PM EDT SAT AUG 18 2007 .UPDATE...WX FEATURES THIS EVENING ARE REMNANT CIRCULATION OF ERIN MOVING INTO OK FROM NRN TX...A TUTT LOW OVER THE EASTERN GULF OF MEXICO...AND DANGEROUS HURRICANE DEAN APPROACHING JAMAICA FROM THE EAST. SHORT WAVE ENERGY ROTATING AROUND NORTHERN PERIPHERY OF TUTT LOW COMBINED WITH SEA BREEZES AND VERY UNSTABLE AIRMASS TRIGGERED SEVERAL STRONG TO SEVERE TSTMS ACROSS PORTIONS OF SOUTH CENTRAL GEORGIA AND THE FLORIDA BIG BEND DURING THE LATE AFTERNOON/EARLY EVENING. MAIN THREATS FROM THESE STORMS HAVE BEEN WET MICROBURSTS ...INTENSE LIGHTNING AND TORRENTIAL DOWNPOURS. RADAR TRENDS SHOW GA CONVECTION DIMINISHING QUICKLY WITH LOSS OF INSOLATION...HOWEVER BIG BEND CONVECTION STILL PACKING A PUNCH AND WILL WIND DOWN LATER THIS EVENING AS IT MOVES WESTWARD INTO THE EASTERN FL PANHANDLE. WILL UPDATE ZONE FCST TO REMOVE POPS FROM AL/GA ZONES. && .AVIATION....HAVE TEMPO GROUPS FOR TSRA AT KTLH UNTIL 02Z AND KABY UNTIL 03Z...THEN CONVECTION DIMINISHES LATER THIS EVENING. OTHERWISE...VFR WILL PREVAIL THROUGH THE TAF PERIOD. WILL LEAVE IN TEMPO GROUPS FOR MVFR VSBY IN FOG/MIST BETWEEN 09Z AND 12Z SUNDAY. && .MARINE...OBS TRENDS INDICATED ONSHORE WINDS NEAR SHORE AND SOUTHEAST OFFSHORE. SPEEDS WERE LESS THAN 10 KTS AND SEAS LESS THAN 2 FT. NO CHANGES FOR THE EVENING FCST UPDATE. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && JAMSKI/WATSON
Hazardous weather outlook, Aug 18, 5:46 AM EDT, 15 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 546 AM EDT SAT AUG 18 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-191000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 546 AM EDT SAT AUG 18 2007 /446 AM CDT SAT AUG 18 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OUT AHEAD OF A COLD FRONT JUST TO THE NORTH AND PUSH SOUTH ACROSS THE AREA DURING THE AFTERNOON AND EVENING HOURS. A FEW STORMS MAY REACH SEVERE LEVELS WITH THE MAIN THREAT BEING FREQUENT LIGHTNING...HAIL...GUSTY WINDS...AND HEAVY RAINFALL. THESE SHOWERS AND STORMS WILL LIKELY PERSIST INTO THE LATE EVENING HOURS BEFORE DISSIPATING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... AFTERNOON SHOWERS AND THUNDERSTORMS SHOULD REMAIN ISOLATED AT BEST THROUGH THE PERIOD. HEAT INDICES WILL BE SEVERAL DEGREES OVER 100 EACH DAY. WINDS OVER THE GULF COASTAL WATERS WILL BEGIN TO INCREASE LATER IN THE WEEKEND. AS HURRICANE DEAN PASSES NEAR THE YUCATAN CHANNEL MONDAY INTO TUESDAY...SWELLS WILL PROPAGATE NORTHWARD INTO THE NORTHEAST GULF RESULTING IN SEAS THAT COULD REACH ADVISORY LEVELS BY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. GIBBS
In the hours before
Special weather statement, Aug 18, 4:38 PM EDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 438 PM EDT SAT AUG 18 2007 GAZ148-160-182115- BERRIEN-LOWNDES- 438 PM EDT SAT AUG 18 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BERRIEN AND LOWNDES COUNTIES... * UNTIL 515 PM EDT AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR RAY CITY...OR 7 MILES WEST OF LAKELAND... MOVING WEST AT 25 MPH. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 12-WATSON
Special weather statement, Aug 18, 6:09 PM EDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 609 PM EDT SAT AUG 18 2007 GAZ131-182245- IRWIN- 609 PM EDT SAT AUG 18 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR IRWIN COUNTY... * UNTIL 645 PM EDT AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR OCILLA...MOVING NORTHWEST AT 30 MPH. PEOPLE IN WESTERN IRWIN COUNTY...INCLUDING THE CITIES OF OCILLA AND MYSTIC...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 12-WATSON
Special weather statement, Aug 18, 6:51 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 651 PM EDT SAT AUG 18 2007 GAZ128-182315- TURNER- 651 PM EDT SAT AUG 18 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR TURNER COUNTY... * UNTIL 715 PM EDT AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES EAST OF ASHBURN...MOVING NORTHWEST AT 20 MPH. PEOPLE IN TURNER COUNTY...INCLUDING THE CITY OF ASHBURN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 12-WATSON
Special weather statement, Aug 18, 7:39 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 739 PM EDT SAT AUG 18 2007 FLZ017-027-190015- LEON-WAKULLA- 739 PM EDT SAT AUG 18 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEON AND WAKULLA COUNTIES... * UNTIL 815 PM EDT AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WOODVILLE...OR 10 MILES SOUTHEAST OF TALLAHASSEE...MOVING WEST AT 25 MPH. PEOPLE IN NORTHEASTERN WAKULLA AND SOUTHERN LEON COUNTIES...INCLUDING THE CITY OF WOODVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 12-WATSON
Special weather statement, Aug 18, 7:54 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 754 PM EDT SAT AUG 18 2007 FLZ018-019-190045- JEFFERSON-MADISON- 754 PM EDT SAT AUG 18 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EASTERN JEFFERSON AND WESTERN MADISON COUNTIES... * UNTIL 845 PM EDT AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES WEST OF MADISON...MOVING WEST AT 15 MPH. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 8-JAMSKI
Special weather statement, Aug 18, 8:16 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 816 PM EDT SAT AUG 18 2007 FLZ016-017-190100- GADSDEN-LEON- 816 PM EDT SAT AUG 18 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR GADSDEN AND LEON COUNTIES... * UNTIL 900 PM EDT AT 814 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TALLAHASSEE TO 15 MILES NORTHWEST OF CRAWFORDVILLE...MOVING NORTHWEST AT 20 MPH. THESE STORMS WILL BE NEAR... QUINCY BY 900 PM EDT. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 12-WATSON
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:24 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 36 min |
| Aug 18, 9:00 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden | 30 min |
| Aug 18, 10:36 PM EDT | Severe Thunderstorm Warning | TAE | Jackson | 24 min |
| Aug 18, 10:43 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Washington | 47 min |
| Aug 19, 4:48 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Washington | 42 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.